MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH
Model Number 18-3356
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency reported.Evaluation of returned device found no deficiency.It cannot be determined from the information provided if an air embolism occurred and if so, what device or devices caused or contributed to the embolism.However, treatment was provided to the patient.The sheath cannot be conclusively excluded as a possible cause for this event.Air embolism is a known potential adverse event for catheter ablation procedures disclosed in product labeling.
 
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation, st segment elevation was noted when the ablation catheter was inserted.Coronary angiography did not confirm an air embolism but the possibility of coronary spasms was suggested.Medication was administered and the st segment elevation was no longer observed.Echocardiography found no abnormality in the motion of the atrial wall, suggesting there was no damage to the cardiac muscle.Review of the procedural data confirmed the st segment elevation occurred prior to the introduction of the ablation catheter.The patient exhibited no post-procedural effects from the event.In addition to the ablation sheath, three different catheters from other manufacturers were used to treat this patient.Two different diagnostic catheters were used, with the catheter exchanges occurring before the st segment elevation occurred.It was also reported that it took nearly an hour to introduce a third catheter into the coronary sinus, again prior to the event.However, the treating physician could not conclusively determine the cause of the st segment elevation.Because the sheath cannot be ruled out as a cause, this mdr is being submitted.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT DEFLECTABLE SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key10587984
Report Number1225698-2020-00028
Device Sequence Number11419954
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberQ1486376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR